MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT19AN35NGE060S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Irritation (1941)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the cuff of the custom smiths medical, trach tube was found asymmetrical which was found after it was noted that her pressures kept dropping and patient irritation.Patient was leaking air from her stoma.Bubbles were coming out of her mouth and air could be felt from her nose.Additional water was added to the cuff with no resolution.The trachs were changed each time to resolve the issue.No further adverse patient effects were reported.
 
Additional Manufacturer Narrative
H2: additional information: see d10.H3: two bivona tracheostomy tubes with cuffs were received in their original packaging.There were no abnormalities found during the visual inspection of the returned samples.Using a standard syringe, 5cc's of air was inserted into the airway lines of both returned devices.There were no issues identified with the cuffs inflating.A standard ruler was used to measure cuff symmetry on both devices.Measuring from the center of the shaft to the outside of the cuff, both devices measured at 8mm on one side and 9mm on the other side.The reported problem could not be confirmed.There was no fault found with the returned tubes.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key10103698
Report Number3012307300-2020-05340
Device Sequence Number3572964
Product Code JOH
UDI-Device Identifier15019517178043
UDI-Public15019517178043
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/14/2024
Device Model NumberFT19AN35NGE060S
Device Catalogue NumberFT19AN35NGE060S
Device Lot NumberDSO27576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2020
Supplement Date Received by Manufacturer06/24/2020
Initial Report FDA Received Date05/29/2020
Supplement Report FDA Received Date07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age20 MO
Patient Weight9